MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HOLDER LEG; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. HOLDER LEG; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 012310
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The sample is under evaluation by the manufacturing site.
 
Event or Problem Description
It was reported that the leg holder screw could not be closed.It is unknown whether the event happened during surgery and if there was a patient involvement.Preliminary results of investigation have concluded that the positioning lock was seized and it could not be removed which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3, h6: the device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product.No issues were noted.A functional evaluation was performed.The positioning lock was seized.It could not be removed.The complaint was confirmed and the root cause has been associated with a friction problem.Factors that could have contributed to the reported event include a cross threading event inconsistent with intended use.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Internal complaint reference: (b)(4).

Brand Name
HOLDER LEG
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11446563
Report Number1219602-2021-00462
Device Sequence Number11602945
Product Code FWZ
UDI-Device Identifier03596010024527
UDI-Public03596010024527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012310
Device Catalogue Number012310
Device Lot Number50746864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1